Alert archive / Florida / River Flood Warnings in 2010

River Flood Warning 25, NWS Mobile, AL

January 30, 2010Okaloosa County, Florida

NWS Mobile, AL issued this river flood warning at Jan 30, 2010, 3:57 AM CST for Okaloosa County, Florida. It took effect at Jan 30, 2010, 10:30 PM CST. It was in force for 68 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2010, 3:57 AM CST (09:57 UTC)
In effect from
Jan 30, 2010, 10:30 PM CST
Expired
Feb 2, 2010, 6:00 PM CST
In force
68 hr
Issued by
NWS Mobile, AL
Flood severity
Minor

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 8.75 ft at Feb 1, 2010, 7:00 AM CST.

actionminormoderate68101201/3001/3102/0102/0202/0302/04
Action stage
6 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 29, 3:53 PM CST, 12 hours 4 minutes earlier.

Area forecast discussion, Jan 29, 3:53 PM CST, 12 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
353 PM CST FRI JAN 29 2010

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...COLD FRONT RAPIDLY
APPROACHING FROM THE WEST CURRENTLY LYING ACROSS LA. A LITTLE EAST OF
LAKE CHARLES THEN SOUTHWESTWARD ACROSS THE GULF OF MEXICO...WHILE THE
ASSOCIATED WARM FRONT LIES JUST OFF THE COAST OVER THE NORTHERN GULF
OF MEXICO. THE SQUALL LINE LIKE FEATURE IN ADVANCE OF THE COLD FRONT
HAS BROADENED SIGNIFICANTLY OVER THE PASS FEW HOURS AND IR SATELLITE
IMAGERY SHOWS THAT CLOUD TOPS HAVE WARMED SIGNIFICANTLY...INDICATING
WEAKENING OF THIS FEATURE. ALTHOUGH DYNAMICS AND SHEAR REMAIN
RESPECTABLE...INCREASING RAIN SHOWER ACTIVITY IN ADVANCE HAS ROBBED
THIS FEATURE WITH WHAT MEAGER CAPE THAT WAS AVAILABLE. EXPECT BIGGEST
IMPACT WITH THIS BAND OF SHOWERS AND THUNDERSTORMS WILL BE
RAINFALL...WITH WIDESPREAD TOTALS OF 1 TO 2 INCHES WITH LOCAL AMOUNTS
UP TO 3 INCHES. WITH STRONG LOW LEVEL JET OF 45 TO 50 MPH CANNOT
COMPLETELY RULE OUT POTENTIAL OF AN ISOLATED THUNDERSTORM OR TWO
PRODUCING NEAR SEVERE CRITERIA WIND GUSTS...GREATEST RISK WILL BE
ALONG AND NEAR THE COAST IN THE WARM SECTOR LATE THIS EVENING.

IN GENERAL...THUNDERSTORMS AND RAIN SHOWERS WILL SPREAD RAPIDLY FROM
WEST TO EAST THROUGH THE LATE AFTERNOON AND EVENING EXITING OUR
ALABAMA AND WESTERN FLORIDA PANHANDLE COUNTIES PRIOR TO SUNRISE
SATURDAY MORNING. THE COLD FRONT FOLLOWING IN THE WAKE OF THE
PRECIPITATION BAND WILL BRING BREEZY NORTHWESTERLY WINDS...DRIER AIR
AND COOLER TEMPERATURES FOR SATURDAY. COOLER TEMPERATURES WILL
CREATE A LIGHT FREEZE OVER MOST OUR INLAND AREAS SATURDAY NIGHT AND
SUNDAY NIGHT. /08 JW

.LONG TERM...(MONDAY THROUGH FRIDAY)...MORE ZONAL FLOW WILL PREVAIL
OVER THE AREA ALLOWING DAILY TEMPERATURES TO TREND MORE TOWARD
NORMAL. MINOR WAVES MOVING THROUGH THE UPPER LEVEL FLOW WILL BRING
PERIODS OF SPOTTY SHOWER ACTIVITY THROUGHOUT THE FORECAST PERIOD.
THE BEST CHANCE OF SHOWERS APPEARS TO BE WEDNESDAY NIGHT INTO
THURSDAY AS AN UPPER LEVEL SHORTWAVE TROUGH ADVANCES ACROSS THE
REGION BRINGING WITH IT A CHANCE OF SHOWERS. /08 JW

&&

.AVIATION...AVIATION UPDATE FOR 29/18Z TAFS...AT NOON MOSTLY MVFR
OVER THE WEST AND SOUTHERN AREAS WITH THE NORTHEAST AREAS HANGING ON
TO VFR FOR A WHILE LONGER. WITH SHOWERS MOVING INTO THE AREA FROM
THE WEST AND SOUTHWEST...EXPECT MVFR TO POSSIBLY IFR CONDITIONS ALL
AREAS BY LATER THIS AFTERNOON. SOME THUNDERSTORMS POSSIBLE NEAR THE
COAST AFTER DARK WITH IFR CONDITIONS EXPECTED MOST ALL AREAS IN LOW
CLOUDS AND RAIN. FRONT CROSSES INTERSTATE 65 AROUND MIDNIGHT WITH A
WESTERLY WIND BRINGING A SLOW END TO THE RAIN. SHOULD BE BACK TO VFR
BY NOON SATURDAY WITH A MODERATE WEST TO NORTHWEST WIND. /11

&&

.MARINE...EASTERLY WINDS WILL GRADUALLY BECOME SOUTHEAST AND
INCREASE AS A SURFACE LOW AND COLD FRONT APPROACH THE MARINE AREA
LATER THIS AFTERNOON AND EVENING. WINDS WILL REACH SMALL CRAFT
ADVISORY LEVELS AROUND DARK AND CONTINUE INTO SUNDAY MID MORNING.
MAY BE SOME BRIEF PERIODS OF WINDS LESS THAN 20 KNOTS BUT WAVES WILL
REMAIN AROUND 7 FEET ONCE THEY INCREASE LATER TONIGHT. SOME
THUNDERSTORMS OVER THE MARINE AREA TONIGHT WITH WINDS GUSTING TO
NEAR GALE FORCE IN THE STRONGER STORMS. AS THE LOW MOVES EAST OF THE
AREA DURING THE DAY SATURDAY...WINDS CONTINUE TO VEER TO THE
NORTHWEST AND REMAIN UP UNTIL SUNDAY MORNING BECOMING NORTH THEN
NORTHEAST BY MONDAY AS THE HIGH MOVES EAST AND AWAY FROM THE AREA.
/11

&&

.FIRE WEATHER...A COLD FRONT WILL SWEEP EASTWARD ACROSS THE REGION
TONIGHT.  WIDESPREAD SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS
THE AREA FROM WEST TO EAST IN ADVANCE OF THE COLD FRONT.
NORTHWESTERLY WINDS AND DRIER AIR WILL FOLLOW IN ITS WAKE. RELATIVE
HUMIDITIES WILL DROP INTO THE MID 30S AND LOWER 40S SUNDAY AFTERNOON.
/08 JW

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      44  50  29  53 / 100  10  05  05
PENSACOLA   49  54  32  54 / 100  10  05  05
DESTIN      54  56  40  55 /  90  10  10  05
EVERGREEN   45  49  30  54 / 100  10  05  05
WAYNESBORO  39  46  26  53 / 100  10  05  05
CAMDEN      41  47  28  53 / 100  10  05  00
CRESTVIEW   49  54  31  55 /  90  10  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM 6 PM FRIDAY TO 6 AM SATURDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...FLASH FLOOD WATCH FROM 6 PM FRIDAY TO 6 AM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT SATURDAY TO 9 AM SUNDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...AND MOBILE BAY.

     SMALL CRAFT ADVISORY FROM 6 PM FRIDAY TO 9 AM SUNDAY FOR THE
     FOLLOWING ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20
     TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jan 29, 1:04 PM CST, 14 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
104 PM CST FRI JAN 29 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-301800-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
100 PM CST FRI JAN 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON THROUGH SATURDAY MORNING

A LOW PRESSURE AREA WILL MOVE JUST NORTH OF MOBILE TONIGHT WITH AN
ASSOCIATED COLD FRONT CROSSING THE FORECAST AREA OVERNIGHT. MODERATE
TO OCCASIONAL HEAVY RAIN WILL PRECEDE THE LOW AND COLD FRONT WITH 1
TO 2 INCHES OF RAIN...SOME ISOLATED AMOUNTS TO NEAR 3 INCHES MAINLY
NEAR THE COAST POSSIBLE. A FLASH FLOOD WATCH WILL BE IN EFFECT FROM
6 PM TONIGHT THROUGH THE OVERNIGHT HOURS. THERE IS A BRIEF
OPPORTUNITY FOR STRONG TO POSSIBLY SEVERE STORMS OVER A SMALL
SECTION OF THE ALABAMA COASTAL ZONES LATE THIS AFTERNOON AND EVENING
WITH SOME ADDITIONAL STRONG WIND GUST POSSIBLE WHEN THE SQUALL LINE
MOVES ACROSS LATER THIS EVENING.

A STRONG SOUTHEAST WIND WILL DEVELOP LATE THIS AFTERNOON AND EARLY
TONIGHT OVER THE MARINE AREA WITH WINDS REMAINING STRONG AS THEY
BECOME SOUTH THIS EVENING AND WESTERLY LATE TONIGHT. A SMALL CRAFT
ADVISORY WILL BE IN EFFECT FROM AROUND DARK THROUGH SATURDAY FOR
HAZARDOUS CONDITIONS FOR SMALL CRAFT.

MINOR FLOODING CONTINUES ALONG SEVERAL AREA RIVERS. THE RIVER
FORECAST WILL LIKELY BE REVISED AS THE ADDITIONAL RUNOFF FLOWS INTO
THE RIVERS.  PLEASE REFER TO THE LATEST RIVER FORECASTS FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY AFTERNOON THROUGH THURSDAY

A STRONG NORTHERLY WIND WILL CONTINUE OVER THE MARINE AREA THROUGH
MID MORNING ON SUNDAY. A SMALL CRAFT ADVISORY WILL CONTINUE IN
EFFECT FROM AROUND DARK THROUGH SUNDAY MORNING FOR HAZARDOUS
CONDITIONS FOR SMALL CRAFT.

.SPOTTER INFORMATION STATEMENT...

AT THIS TIME...ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND
STORM SPOTTERS MAY BE REQUIRED THIS EVENING....MAINLY OVER THE
SOUTHERN SECTIONS.  STAY TUNED FOR POSSIBLE UPDATES THROUGHOUT THE
DAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 6:39 PM CSTSpecial Marine WarningMOB36 min
Jan 29, 7:13 PM CSTSpecial Marine WarningMOB47 min
Jan 29, 7:20 PM CSTSpecial Marine WarningMOB40 min
Jan 29, 7:33 PM CSTAreal Flood AdvisoryMOBMobile117 min
Jan 29, 8:26 PM CSTAreal Flood AdvisoryMOBBaldwin64 min
Jan 29, 9:12 PM CSTAreal Flood AdvisoryMOBConecuh, Covington, Escambia3 hr
Jan 29, 10:12 PM CSTRiver Flood WarningMOBBaldwin13 hr
Jan 29, 10:12 PM CSTRiver Flood WarningMOBBaldwin13 hr
Jan 29, 10:12 PM CSTRiver Flood WarningMOBBaldwin13 hr
Jan 30, 1:29 AM CSTSpecial Marine WarningMOB2 hr
Jan 30, 3:57 AM CSTRiver Flood WarningMOBCovington, Escambia7 hr
Jan 30, 10:55 AM CSTRiver Flood WarningMOBMobile25 hr
Jan 30, 3:12 AM CSTAreal Flood AdvisoryMOBOkaloosa108 min

Nearby

River Flood Warnings in Florida, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.